Program Schedule

All times are in HST.  Check event times for your time zone.

--CLE Credits offered only to registrants that attend live (On Demand CLE not available)--

 

Day One: Friday, March 19, 2021

SUN DIAMOND SPONSOR: REED SMITH

  • 8:45am: Music & Slideshow by Pinay Powerhouse DJ Joey Badua (HFLA/FBANC)

  • 9am: Welcome Remarks by Mari Bandoma Callado, Co-Founder & FBANC President

  • 9:15am: Breakout Circle #1: Self-Care as a Revolutionary Act (75 minutes)*

  • 10:30am: Optional Wellness Break  (15 minutes)

    • BARRE “You’re Stronger Than You Think!” with Pinay Powerhouse Allyn Ayers (APABA- South Florida)​

  • 10:45am: Pinay Judges on Diversity & Equity in the Law (75 minutes) (.75 CA CLE Credit - Pending Approval)

  • 12noon: Optional Wellness Break (15 minutes)

    • YOGA “Rise Up” Standing Sequence with Pinay Powerhouse Andrella Gonzales

  • 12:15pm: Workshop: "Tracing and Re-membering Fragments of Lineage- Embodying Ancestral HerStory" Facilitated by Cultural & Knowledge Bearer Jana Lynne Umipig (90 minutes)

    • In this session Jana Lynne "JL" Umipig  will be tapping into the work of addressing impacts of Colonization on the Mind, Body and Spirit of pinay Womxn. Our Session will be one of healing lineage through widening our sight of the experiences of the past to welcome in the future. We also will be sharing in practice and ritual of honoring our past and living ancestors and the descendants that will come with us. We will be confronting intergenerational trauma and opening ourselves to practices of healing our lineage. These tools will be used to building of practice to strengthen lines of knowing, of understanding, and of Love for our ancestors. We are rising together to do this deep, difficult re-membering work with community. This session will hold us in the work of healing and strengthening lines that tie us to Ancestors who have past on. We will speak on ritual and practice that helps us to process loss of those we never knew and how to tend to those wounds and help our descendants to be held in the process of re-membering.

    • Introduction by: Andrella Gonzalez (FALSD)

  • 1:45pm: Closing Remarks by Diann Jayakoddy (Santa Clara Law) & Khrystan Policarpio (U.C. Davis Law)

  • 1:55pm: Optional Dedicated Law Student Space: “Meryenda: What’s the Tea?” – Attorneys are welcomed and encouraged to attend this session

    • Lead Moderators: Khrystan Policarpio (U.C. Davis Law) & Diann Jayakoddy (Santa Clara Law)​

    • Breakout Moderators: Jamie Juni (Golden Gate Law School), Romae-Anne Aquino (Santa Clara Law), Rizelle Dizon (U.C. Hastings), Chris Gunn (OFALA) & Kristine Avena (FLOC)

 

Day Two: Saturday, March 20, 2021

SUN DIAMOND SPONSOR: CANDELARIA PC

  • 8:45am: Music & Slideshow by Pinay Powerhouse DJ Joey Badua (HFLA/FBANC)

  • 9am: Welcome & Root to Rise Grounding Meditation by Christine Start, Visionary Founder

  • 9:10am: Workshop:  “A Decolonized Approach for Herbalism and Wellness for Lawyers” Facilitated by Healer & Herbalist Angela Angel (75 minutes)

    • Join us for a very introductory workshop on herbal support specifically tailored for lawyers and public advocates. We will cover herbs for stress, COVID immune and respiratory support and Philippine ancestral plant medicine. This will also be a chance for us to make the connections between the systems that are making us sick and why we need a holistic and decolonized approach to healing. Have access to your kitchen if you would like to follow along with any recipes we cover!
    • Introduction by: Leilani Holgado (FALA-NY/NJ)

  • 10:25am: Optional Wellness Break (15 minutes)

    • TABATA “Day One” IGNITE 7-minutes with Pinay Powerhouse & PP3 Hawaii Host Becky Gardner​

  • 11:00am: "Crimmigration Concerns for the Filipinx Community: Detention & Deportation Crisis" - Live Q&A to Follow (75 minutes) (.75 CA CLE Credit - Pending Approval)

    • This panel will address the criminalization of immigrant communities and the impact on Filipino immigrants across the country. It will analyze the intersection between criminal and immigration law. For far too long, unjust immigration laws have perpetuated a mass incarceration and detention crisis in the United States. This has deeply harmed immigrant communities particularly Southeast Asians including Filipino immigrants. Immigrant communities that are particularly hit hard are those in low-income communities who face similar hardships and criminalization as many communities of color. However, their journey ends not just in prison, but in potentially being forced to leave the only country they consider home. Oftentimes, the immigration concerns of Filipinos are not raised and this panel seeks to provide more light on how our communities are impacted by our country’s mass incarceration and detention crisis.

    • Moderated by Gisela Perez Kusakawa (FALA-DC)

    • Panelists

      • Keynote: Jose Antonio Vargas, Pulitzer Prize-winning journalist *Due to recent events, Mr. Vargas is unable to attend.

      • Rose Cuison-Villazor, Vice Dean & Professor of Law, Rutgers University School of Law

      • Cindy del Rosario, Immigration Litigation Attorney, Gonzales, Gonzales & Gonzales

      • Bernadette Rabuy, Public Defender (Manhattan, N.Y.) & Senior Policy Analyst (Prison Policy Initiative)

      • Cheryl Andrada, Staff Attorney Criminal Immigration Specialist, Legal Aid Society

      • Amanda Gray, Immigration Attorney, Parker, Butte & Lane

  • 12:15pm: Powerchat Keynote with Q&A featuring Irene Bueno (45 minutes) (.75 CA CLE Credit - Pending Approval)

    • Introduction by: Kristine Avena (FLOC)

    • Moderated by: Christine Start, Visionary Founder

  • 1pm: "Decentering Whiteness: Identifying and Moving Past Our Colonial Trauma" - Live Q&A to follow (.75 CA CLE Credit - Pending Approval)

    • Why is whiteness centered and how has it affected us as Filipinx? This panel will address how colonialism and colonial trauma have influenced Filipinx culture, including fostering anti-blackness and colorism. In centering whiteness, we have also lost touch with our own identities. By identifying and understanding the impact colonial trauma has had on us, we can then take the necessary steps to heal and find ourselves without the “white gaze.” In doing so, we can also learn how to be better allies

      • Moderated by Chris Gunn (OFALA)

      • Panelists:

  • 2:15pm: Optional Wellness Break (15 minutes)

  • ​BUTI YOGA “Beat-Driven Fun!” Chair & High Energy Movement with Pinay Powerhouse Freeda Yllana Lugo (FBANC)

  • 2:30pm: Breakout Circle #2: Integration Follow-up to De-centering Whiteness: Identifying and Moving Past Our Colonial Trauma (75 minutes)*

  • 3:45pm: Closing Remarks by Kaelyne Wietelman (FALA-DC) & Gretel Ness (OFALA)

 

Day Three: Sunday, March 21, 2021

SUN DIAMOND SPONSOR: OFALA

  • 8:45am: Music & Slideshow by Pinay Powerhouse DJ Joey Badua (HFLA/FBANC)

  • 9am: Welcome Remarks by Jennifer Sta. Ana (Co-Founder & FBANC President-Elect) & Justine Villanueva (FBANC)

  • 9:10am: Maria Carmen Hinayon, Civil Rights Attorney & LGBTQ Activist: “The Heart of a Queen: Power & Resilience as a Transgender Pinay Leader”

    • *Content Warning: Details will be provided in the agenda emailed to registrants* 

  • 9:20am: Malia Vella, Vice Mayor of the City of Alameda & Union Lawyer: “Anything You Can Do, I Can Do Breastfeeding: On Being A New Mama Lawyer While in Politics” 

  • 9:30am: "Filipino Food Roots As Medicine" Sunday Brunch in Community with Aileen Suzara, Sariwa Founder, Sama Sama Cooperative Teacher and Castanea Fellow) – Short Q&A to follow (75 minutes)

    • Introduction by Jessica Gillete (PABA)

    • Description: Our ancestral food memories can be powerful medicine during times of change. Join us for a guided conversation and cook-along demo that weaves together Filipino food roots in the diaspora, storytelling and social justice, and collective wellness. We will celebrate flavors and highlight practices that feed our spirits, and deepen a sense of place. 

    • Recipe: Black Rice Champurado & Fruit Compote (inspired by CA's AAPI rice growers and seasons) – a recipe list will be emailed to registrants before the conference 

  • 10:45am: Optional Wellness Break (30 minutes)

    • ​GUIDED BREATHWORK SESSION “Nourishment through Breath” with Pinay Powerhouse Dyanna Quizon Volek (FBANC)

    • BUTI YOGA “Honey Slow Flow” with Pinay Powerhouse Freeda Yllana Lugo (FBANC)

  • 11:15am: Sonia Delen, Board Trustee, State Bar of California: “From the Barrio to the Boardroom” 

  • 11:25am: Khara Jabola-Carolus, Executive Director, Hawai'i State Commission on the Status of Women: “A Filipina Feminist Recovery From COVID-19 and Crisis Capitalism”

  • 11:35am: Jonah Toleno, Partner, Shustak Reynolds & Partners, P.C.: “Rooting in Our Identity To Rise”

  • 11:45am: Breakout Integration Circle #3: Embodying "Root to Rise" As We Move in Solidarity (75 minutes)*

  • 1:15pm: Closing Remarks by Christine Start, Visionary Founder

  • 1:20pm: Spotlight Celebration Dance Party with DJ Joey Badua (HFLA/FBANC) (75 minutes)

* "Ally Alley" Breakout Rooms will be available for those who do not self-identify as a Pinay lawyer or aspiring lawyer

*Breakout Circles will not be recorded to protect the sacred space of each Circle. You will remain with the same co-facilitators and cohort on all three days of the conference. All breakout circle participants must agree to keep what is shared within the circle.